MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA NEXTAR SPINE DOUBLE SHORT CLAMP 25°; INSTRUMENT FOR SPINE SURGERY

MEDACTA INTERNATIONAL SA NEXTAR SPINE DOUBLE SHORT CLAMP 25°; INSTRUMENT FOR SPINE SURGERY
Catalog Number 03.57.10.0026
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During nextar spine surgery, after 4 k-wires (used for pedicle screw insertion guide) have been positioned, the nextar spine double short clamp 25° was not stable anymore on the bone and some movements of it have been detected.When the surgeon tried to reposition the clamp, it was not possible to mount it newly on the patient's bone.The screw of the clamp was blocked.Therefore, the surgeon positioned the long clamp 25° (alternative instrument) on the same processus spinous to insert 2 additional k-wires and in that moment, a fracture of the processus spinous has been detected in th5/th6.The patient's bone quality was poor and severely osteoporotic.The conventional instrumentation was used to reposition the 2 k-wires and finish the surgery.The surgeon decided to not fix the fracture and to close the patient.Delay time is approximately 15 minutes.
 
Additional Manufacturer Narrative
Batch review performed on 15 january 2024: lot 2261237: (b)(4) manufactured and released on 04-may-2023.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review.Visual inspection performed by medacta nextar r&d project manager: the cap of the clamp was not fixed because probably during the tightenening of the clamp to the spinous process, the pin which keeps together the cap of the clamp to its shaft was broken leading to the separation of the 2 components.In order to improve the stability and resistance of the coupling between the components (cap and shaft), a design modification was applied by means of mr008-23 which implement a squadre interface between the cap of the clamp and its shaft.
 
Additional Manufacturer Narrative
During a check performed on 29 february 2024 medacta recognize the following correction to be performed on the mdr 2024-00023.D9 'returned to manufacturer' has to be flagged and the returnd device date to be inserted.The return date is 01-18-2024.H3 'device evaluated by manufacturer' is yes.The device analysis perfomed by manufacturer is alreay in the initial mdr 2024-00023.

Brand Name
NEXTAR SPINE DOUBLE SHORT CLAMP 25°
Common Device Name
INSTRUMENT FOR SPINE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18648847
Report Number3005180920-2024-00023
Device Sequence Number12540434
Product Code OLO
UDI-Device Identifier07630971292499
UDI-Public07630971292499
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K210859
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.57.10.0026
Device Lot Number2261237
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale